MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATION AND DISSECTING ELECTRODE; MONOPOLAR L-SHAPE

KARL STORZ SE & CO. KG COAGULATION AND DISSECTING ELECTRODE; MONOPOLAR L-SHAPE
Model Number 26775UF
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was evaluated.The complaint is confirmed there is discoloration at the distal end, a whitish color and there is tearing of the insulation where it meets the metal hook at the distal end.The product failed the hi pot test indicating failure of the insulation along the shaft distal end.Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.The event is filed under internal karl storz complaint id (b)(4).The ifu im-000001 ifu v 10.0 (10-2018) warns to inspect all insulated instruments prior to and after each procedure.Any damage to the insulation along the shaft of the instrument, such as dents, scratches, burns, cracking or splitting, may allow electrical current to leak and cause electrical shocks or burns to the patient.
 
Event or Problem Description
It was reported that there was event with 26775uf coagulating and dissecting electrode.According to the information received from the facility the electrode "burns the patient".There was no burn mark or leison left on the patient per facility as of the date of this report.
 
Additional Manufacturer Narrative
The manufacture investigation results:: the outer insulation of the shaft has pressure marks.One of these pressure points is pressed through to the metal surface of the shaft, so that a short circuit can occur here.At the distal end, very severe thermal damage can be seen, which may have been caused by too long or high peak voltage.

Brand Name
COAGULATION AND DISSECTING ELECTRODE
Common Device Name
MONOPOLAR L-SHAPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO.KG
dr.-karl-storz -strasse 34
78532
tuttlingen, gm,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key17078126
Report Number9610617-2023-00122
Device Sequence Number11297044
Product Code GEI
UDI-Device Identifier04048551072417
UDI-Public4048551072417
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UF
Device Catalogue Number26775UF
Device Lot NumberON12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown